MAUDE Adverse Event Report: VICKS; PERSONAL STEAM INHALER

VICKS; PERSONAL STEAM INHALER
Model Number V1200
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670); Device Tipped Over (2589)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her child received second degree burns on her leg from hot water that spilled from the personal steam inhaler.She reported that her daughter accidentally pulled on the power cord while trying to get up, and the unit tipped over causing her injuries.The child was treated in a hospital for three days, and follow up care will also be required.The instructions for proper use have clear warnings that state "caution: never move or lift the inhaler while it is in use.Do not remove the inhaler hood and vent assembly after turning on the inhaler.Steam is produced by boiling water; tilting can cause water spill and possible burns", "the appliance should always be placed on a firm, flat waterproof surface.Be sure the appliance is in a stable position and the power cord is out of the way to prevent the unit from being tipped over", as well as "the appliance should not be left unattended.Keep out of reach of children".Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
MDR Report Key12698644
Report Number1314800-2021-00020
Device Sequence Number17070321
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV1200
Device Lot Number28816
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age8 YR